MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY THRU LUMEN EMBOLECTOMY CATHETER; FOGARTY CATHETER

EDWARDS LIFESCIENCES PR FOGARTY THRU LUMEN EMBOLECTOMY CATHETER; FOGARTY CATHETER
Model Number 12TLW405F35
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.The reported deflation issue was confirmed.The balloon inflated with 1.7ml of air and it inflated concentric and did not leak.Resistance was felt when inflating with distilled water.The balloon could not be deflated completed after 15 seconds by pulling back on the syringe plunger.Cut down was performed on the catheter body to locate occlusion.Balloon inflation lumen was found to be collapsed near the proximal windings.Balloon latex, bushings and windings were intact.The thru lumen was patent without any leakage or occlusion.No visible damage was observed from catheter body.An engineering task has been assigned for further investigation.The device history record review has been completed and all manufacturing inspections passed with no non conformances.
 
Event or Problem Description
It was reported that there was a malfunction with a fogarty thru lumen embolectomy catheter, during use.Per the customer, the technician that was in the case did not prep the device before starting the case.The issue could have been found before use.The doctor was able to inflate the catheter balloon, but could not deflate enough to pull it out of the sheath.The sheath and the catheter were removed and a new sheath was inserted with a new catheter.There was no patient injury or harm.
 
Additional Manufacturer Narrative
The engineering evaluation was completed.The root cause was determined to be manufacturing, associated with the collapse of the balloon inflation lumen.The instructions for use ifu, instructs the user that the catheter should be inspected with the balloon inflated during purging.In addition, as part the manufacturing process, 100 percent of the units are inspected.A product risk assessment was completed and no unreasonable risks were identified.A capa was opened to assess for any corrective actions required for this issue.Corrective actions were implemented to address manufacturing non-conformance.

Brand Name
FOGARTY THRU LUMEN EMBOLECTOMY CATHETER
Common Device Name
FOGARTY CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk km 1.4
anasco PR 00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key18942810
Report Number2015691-2024-02145
Device Sequence Number8381745
Product Code DXE
UDI-Device Identifier00690103043488
UDI-Public(01)00690103043488(17)260131(11)231102(10)65345587
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K892410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number12TLW405F35
Device Lot Number65345587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown